Log in
Cholesterol Support
8,116 members2,289 posts

had flu like symptoms even after stopping rosuvastatin.

Hi everyone, my doctor gave a prescription of rosuvastatin for 30days , however after 15 days of taking it I started to experience flu like symptoms like weakness and dizziness, I stopped for a week and yet I still feel dizzy and week , any suggestions ? thanks

15 Replies
oldestnewest

I was on 30 mg of rosuvastatin and I titrated-down my dosage gradually by 5 mg increments once every 6 weeks. It took me 10 months to come off completely. I did this while I changed my diet and lifestyle resulting the resolution of my underlying CVD. I had a triple bypass 3 years ago. I no longer take any medications of any kind, just vitamins.

I did NOT experience any flu-like symptoms while titrating down.

Reply

I thought it's just me. today's my eight day , I stopped taking it last sunday, a week ago it feels though my energy is coming back . I wont take it anymore ot interferes with work. Thanks for the reply.

Reply

Statins reduce an enzyme in the body called coQ10 which helps our muscles function. It is likely that your doctor did not suggest this supplement while you were taking the statin. I recommend that you get some coQ10 and take it daily - at least 150 mg or more. I take about 300 mg daily even though I stopped statins over one year ago.

CoQ10 production depletes with age so it is a good idea to take it from now on.

Reply

thanks I will purchase it later 200mg . Good to know that , my doctor did not mention anything about that though, I still feel a bit dizzy even its already my eight day but it was worse before it gets better everyday though I am worried about it , I hope theres a resolution to this .☺

1 like
Reply

Also when a statin blocks the pathway for CoQ10 in the body - it also blocks the pathway for VitK2. Now that is serious as low levels of K2 can cause calcium to remain in the arteries and eventually cause a build up of plaque :-( There is a Research Paper that states - Statins cause Heart disease. Now you know how !

Are you taking VitD ?

Reply

Marz,

I think you're referring to the paper entitled, 'Statins Stimulate Arteriosclerosis and Heart Failure', which is at the beginning of my post -

healthunlocked.com/choleste...

🖖🏻

1 like
Reply

i am not taking vit d but i always eat green vegies

Reply

So you'll need a Vit D test to see what your present level of Vit D is.

Reply

Who are you replying to re your Vit D?

Reply

Yellow Card to report Side-Effects:-

yellowcard.mhra.gov.uk

If everyone did this, there'd be many thousands of reports flooding in.

1 like
Reply

Thank you for this, sorry if I take a long time to respond. I always have a busy week, I am a medical professional myself and taking the statin affected my work, thankfully I feel better now. though about this form is it okay to fill it out I am not from the U.K?

Reply

Maybe you can. If you click on it, you'll probably find out.

I think every country has a similar system of reporting side-effects.

I suggest that you do search online for this information (just as I did).

Also ask some different pharmacists if they know of a similar system for reporting side-effects.

🖖🏻

Reply

I stopped taking Crestor which i was taking 5mg 3 times a week....not because my cholesterol was low (its 300) because im allergic to mold...Statins are made from mold is what i had read a while back....I have been off my little dose 4 weeks now and still have the flu symptoms and i think the statins suck the vitamin d out of you, because my vit d blood levels were super low for me...

My cholesterol is hereditary.....i don't eat meat, dairy, cutting out chicken now....does anybody out there have any solutions??

1 like
Reply

I've been just eating veggies and red rice meat once a week . I hope you feel better now

Reply

Vit D requires cholesterol to be properly absorbed. When you lower cholesterol you may also end up unknowingly lowering Vit D, so it's good to regularly test Vit D.

grassrootshealth.net/wp-con...

Reply

You may also like...